Alert archive / Oklahoma / Frost Advisories in 2008

Frost Advisory 8, NWS Tulsa, OK

November 7, 20084 counties in Arkansas; 12 counties in Oklahoma

NWS Tulsa, OK issued this frost advisory at Nov 7, 2008, 3:45 PM CST for 4 counties in Arkansas; 12 counties in Oklahoma. It took effect at Nov 8, 2008, 3:00 AM CST. It was in force for .

The area

The counties it named.

The facts

Issued
Nov 7, 2008, 3:45 PM CST (21:45 UTC)
In effect from
Nov 8, 2008, 3:00 AM CST
Expired
Nov 7, 2008, 8:53 PM CST
In force
Issued by
NWS Tulsa, OK

Counties Benton County, AR, Carroll County, AR, Madison County, AR, Washington County, AR, Adair County, OK, Cherokee County, OK, Craig County, OK, Delaware County, OK, Mayes County, OK, Nowata County, OK, Ottawa County, OK, Pawnee County, OK, Rogers County, OK, Tulsa County, OK, Wagoner County, OK, Washington County, OK

The radar

The Tulsa radar (KINX), 49 km from the middle of the area, began a volume at 21:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 9.8 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2008-11-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2008-11-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -30 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1103 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
-30 m²/s²
0-3 km storm-relative helicity
-6 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KTSA 072145
NPWTSA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TULSA OK
345 PM CST FRI NOV 7 2008


ARZ001-002-010-011-019-020-OKZ054>063-067>069-080545-
/O.NEW.KTSA.FR.Y.0008.081108T0900Z-081108T1300Z/
BENTON-CARROLL-WASHINGTON AR-MADISON-CRAWFORD-FRANKLIN-OSAGE-
WASHINGTON OK-NOWATA-CRAIG-OTTAWA-PAWNEE-TULSA-ROGERS-MAYES-
DELAWARE-WAGONER-CHEROKEE-ADAIR-
INCLUDING THE CITIES OF...ROGERS...BENTONVILLE...BERRYVILLE...
EUREKA SPRINGS...FAYETTEVILLE...SPRINGDALE...HUNTSVILLE...
VAN BUREN...OZARK...CHARLESTON...PAWHUSKA...BARTLESVILLE...
NOWATA...VINITA...MIAMI...PAWNEE...TULSA...CLAREMORE...PRYOR...
JAY...WAGONER...TAHLEQUAH...STILWELL
345 PM CST FRI NOV 7 2008

...FROST ADVISORY IN EFFECT FROM 3 AM TO 7 AM CST SATURDAY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 7 AM CST SATURDAY FOR
THE FOLLOWING COUNTIES...

IN ARKANSAS...
BENTON...CARROLL...WASHINGTON...MADISON...CRAWFORD...FRANKLIN.

IN OKLAHOMA...
OSAGE...WASHINGTON...NOWATA...CRAIG...OTTAWA...PAWNEE...TULSA...
ROGERS...MAYES...DELAWARE...WAGONER...CHEROKEE...ADAIR.

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

EARLY MORNING TEMPERATURES WILL APPROACHING FREEZING IN LOW LYING AND 
PROTECTED AREAS.

$$
1 follow-up statement
000 
WWUS74 KTSA 080253
NPWTSA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TULSA OK
853 PM CST FRI NOV 7 2008


ARZ001-002-010-011-019-020-OKZ054>063-067>069-080400-
/O.CAN.KTSA.FR.Y.0008.081108T0900Z-081108T1300Z/
BENTON-CARROLL-WASHINGTON AR-MADISON-CRAWFORD-FRANKLIN-OSAGE-
WASHINGTON OK-NOWATA-CRAIG-OTTAWA-PAWNEE-TULSA-ROGERS-MAYES-
DELAWARE-WAGONER-CHEROKEE-ADAIR-
INCLUDING THE CITIES OF...ROGERS...BENTONVILLE...BERRYVILLE...
EUREKA SPRINGS...FAYETTEVILLE...SPRINGDALE...HUNTSVILLE...
VAN BUREN...OZARK...CHARLESTON...PAWHUSKA...BARTLESVILLE...
NOWATA...VINITA...MIAMI...PAWNEE...TULSA...CLAREMORE...PRYOR...
JAY...WAGONER...TAHLEQUAH...STILWELL
853 PM CST FRI NOV 7 2008

...FROST ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TULSA HAS CANCELLED THE FROST
ADVISORY FOR THE FOLLOWING COUNTIES...

IN ARKANSAS...
BENTON...CARROLL...WASHINGTON...MADISON...CRAWFORD...FRANKLIN.

IN OKLAHOMA...
OSAGE...WASHINGTON...NOWATA...CRAIG...OTTAWA...PAWNEE...TULSA...
ROGERS...MAYES...DELAWARE...WAGONER...CHEROKEE...ADAIR.

WIDESPREAD FREEZING TEMPERATURES AND FROST ARE NO LONGER EXPECTED
ACROSS NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS TONIGHT...AS
INCREASED CLOUDINESS AND WINDS SHOULD KEEP TEMPERATURES FROM
RAPIDLY DECREASING.

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this frost advisory went out at Nov 7, 2:44 PM CST, 1 hour 1 minute earlier.

Area forecast discussion, Nov 7, 2:44 PM CST, 1 hour 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
244 PM CST FRI NOV 7 2008

.DISCUSSION...
AS THE WEEKEND APPROACHES... SHORT TERM MODELS ARE IN DECENT
AGREEMENT. A DRY... TRANQUIL AUTUMN WEEKEND IS ON TAP FOR THE
REGION. TEMPERATURES WILL BE NEAR OR SLIGHTLY BELOW SEASONAL
AVERAGES THROUGH SUNDAY.

SOUTHERLY WINDS WILL RETURN BY SUNDAY AFTERNOON... INCREASING LOW
LEVEL MOISTURE AHEAD THE NEXT UPPER LEVEL SYSTEM. PRECIPITATION
CHANCES WILL INCREASE AREAWIDE BEGINNING MONDAY MORNING AS LARGE
SCALE LIFTING BEGINS TO AFFECT THE REGION. AT THE PRESENT TIME...
LOW LEVEL MOISTURE RETURN APPEARS TO BE SOMEWHAT LIMITED NORTH OF
ABOUT INTERSTATE 40... AND HAVE ONLY MENTIONED SCATTERED THUNDER
WITH THE EXPECTED PRECIPITATION ACROSS THE NORTHERN HALF OF THE
FORECAST AREA. HOWEVER... DEPENDING UPON THE EVENTUAL TRACK OF THE
ACCOMPANYING SURFACE LOW... SUFFICIENT MOISTURE MAY RETURN QUICK
ENOUGH FOR SOME STRONG SURFACE BASED CONVECTION ACROSS THE
SOUTHERN HALF OF THE FORECAST AREA... PARTICULARLY MONDAY
AFTERNOON AND EVENING SOUTH OF THE SURFACE LOW AHEAD OF AN
ASSOCIATED COLD FRONT.

FROM MONDAY ON... MODEL SOLUTIONS BEGIN TO DIVERGE ON THE EVOLUTION
OF THE UPPER PATTERN. IT APPEARS THAT THE WEATHER WILL GENERALLY
REMAIN UNSETTLED THROUGHOUT MOST OF THE WORK WEEK. THEREFORE HAVE
VARYING POPS IN EACH DAY EXCEPT FRIDAY WHEN THE UPPER PATTERN
APPEARS IT WILL SHIFT TO A DRY NORTHWESTERLY FLOW.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   38  58  34  58 /   0   0   0   0
FSM   37  62  36  64 /   0   0   0   0
MLC   37  63  35  64 /   0   0   0   0
BVO   34  57  31  58 /   0   0   0   0
FYV   32  51  29  55 /   0   0   0   0
BYV   33  47  29  54 /   0   0   0   0
MKO   36  58  32  61 /   0   0   0   0
MIO   34  52  28  56 /   0   0   0   0
F10   38  60  34  63 /   0   0   0   0
HHW   41  67  40  68 /   0   0   0   0

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM...22
LONG TERM....06
Hazardous weather outlook, Nov 7, 2:30 PM CST, 1 hour 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
230 PM CST FRI NOV 7 2008

ARZ001-002-010-011-019-020-029-OKZ049-053>076-081100-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
230 PM CST FRI NOV 7 2008

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL
AS MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.

SIGNIFICANT WINDS.
	RISK...LIMITED.
        AREA...MUCH OF NORTHEASTERN OKLAHOMA.
        ONSET...ONGOING...AND WILL DECREASE AFTER SUNSET.

FIRE WEATHER DANGER.
	RISK...ELEVATED.
	AREA...MUCH OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
        ONSET...ONGOING...AND WILL DECREASE AFTER SUNSET.

DISCUSSION...
ENHANCED FIRE DANGER WILL CONTINUE THROUGH THE REMAINDER OF THE
AFTERNOON...AS A RESULT OF GUSTY WEST TO NORTHWEST WINDS AND
FAIRLY DRY AIR ACROSS THE REGION. MINIMUM RELATIVE HUMIDITIES WILL
DROP TO THE 20 TO 25 PERCENT RANGE ACROSS MUCH OF THE AREA FOR A
FEW HOURS THIS AFTERNOON...BEFORE INCREASING THIS EVENING. THE
FIRE DANGER WILL DECREASE AFTER SUNSET...AS RELATIVE HUMIDITIES
INCREASE AND WINDS DIMINISH.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
SATURDAY...NO HAZARDS.
SUNDAY...THUNDERSTORM POTENTIAL.
MONDAY...THUNDERSTORM POTENTIAL.
TUESDAY...THUNDERSTORM POTENTIAL.
WEDNESDAY...THUNDERSTORM POTENTIAL.
THURSDAY...THUNDERSTORM POTENTIAL.

EXTENDED DISCUSSION...
WEAK HIGH PRESSURE OVER THE WEEKEND WILL GIVE WAY TO THE NEXT
SYSTEM LATE SUNDAY. SURFACE LOW PRESSURE IS EXPECTED TO DEVELOP
ACROSS THE SOUTHERN PLAINS AS A STRONG UPPER SYSTEM SWEEPS THE
REGION. A WARM FRONT WILL DEVELOP ACROSS THE REGION AND SERVE
AS A FOCUS FOR WIDESPREAD RAINFALL SUNDAY NIGHT INTO MONDAY.
RAINFALL COULD BE LOCALLY HEAVY AS MOVEMENT OF THE SYSTEM SLOWS
AS IT MOVES EAST NORTHEAST ACROSS THE REGION. FOCUS FOR RAIN WILL
SHIFT TO THE NORTH BY TUESDAY AS THE UPPER SUPPORT AND SURFACE
FOCUS FOR RAIN MOVE FURTHER AWAY FROM THE AREA.

EMERGENCY MANAGEMENT PLANNING STATEMENT...
THE LATEST FORECASTS AND DISCUSSIONS SHOULD BE MONITORED FOR
HEAVY RAINFALL POTENTIAL EARLY NEXT WEEK.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

Nearby

Frost Advisories in Oklahoma, 2008Frost Advisories in Arkansas, 2008Every frost advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.